MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 intraocular lens (iol) was implanted in the patient's right (od) eye on (b)(6) 2019.It was later explanted on (b)(6) 2020 due to patient intolerance of the multifocal lens.The replacement lens is a zcu150.At exchange, there was no incision enlargement and no injury reported.The current patient status was reported as doing ok.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 3/31/2020.Device evaluation: the product was received in a plastic bag identified with patient stickers for the complaint and replacement lens.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was returned cut in half, which is consistent with a lens that was handled during explant.Furthermore, marking holes were observed on the lens, which identifies this lens as a toric lens and not a multifocal lens as described in the initial report.Several follow up attempts have been made to address this issue, although no information has been received.If additional information is received after initial closure, the ir and compliant file can be re-opened to complete the return investigation.Based on the return condition of the lens, no product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency was identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9919219
Report Number2648035-2020-00318
Device Sequence Number16968056
Product Code MFK
UDI-Device Identifier05050474560529
UDI-Public(01)05050474560529(17)221130
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/04/2020
10/25/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/04/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005